Jump to content
CrazyBoards.org

Recommended Posts

Posted (edited)

 i'm people here  can help me figure out what i should do with my meds or what to bring up with my PA


dx: depressive psychosis and social anxiety
my meds are:

venlafaxine ER: 225 mg
Lithium 1200 mg
mirtazapine 7.5 mg
valium: 2.5 mg bid
levothyroxine 75 mcg
risperidone (oral): .25 mg bid
Risperdal consta: 50 mg injection

i'm trying to figure out why i feel so sedated/loopy at times, i don't like like feeling so inept and it reinforces my shyness. i usually dont want to talk to anyone til the sense of normality returns. i can't tell if i'm over or undermedicated. with the high dose of risperdal. i might be overmedicated, on the other hand the last time i tried stopping the morning risperdal dose it felt like i was overactivated.

today i started the oral risperdal and felt sedated but stable. im wondering why the 50 mg injection wouldn't be enough to keep me stable. could it be that i need less instead of more antipsyhotic? would peak effects with the oral doses factor into all of this? maybe i need to omit the morning AP and up the valium. in any case, any help is much appreciated, thanks :)


 

Edited by jeva39

Share this post


Link to post
Share on other sites

I think I’d describe the feeling to the PA like you did there and get their opinion. When your on that many meds the picture gets reallly cloudy so it’s best to deal with someone who really knows your situation. That said , you are on several potentially sedating meds (mirtazapine, Valium, risperdal and maybe even lithium) and I remember having similar issues when I’m on too much sedation. 50 im risperdal is a pretty significant dose, so maybe the oral is too much, but it’s hard to see through it all without reaching out to your prescriber 

Share this post


Link to post
Share on other sites

Why are you taking it by injection ? Usually this is reserved for compliance issues.

Share this post


Link to post
Share on other sites

Yeah 50 mg Risperdal Consta is the maximum dose. That's way up there. AND you're taking oral Risperdal. That's usually done at the beginning of IM treatment.

Good lord, you gotta take that every 2 weeks?! My pdoc told me that that is one of the most uncomfortable shots to get because the liquid is so thick or something.

They recently came out with a different risperidone injectable, Perseris, that you get every month. It's indicated for schizophrenia, but if you're bipolar, I'm sure your pdoc could pull some shift tricks to get it where you could try it.

If risperidone is something you're looking to switch out, that would be a conversation between you and your pdoc I think. We're not professionals here. I could *probably* make a make-shift recommendation based on my experiences on all the meds I've been on if I had enough info from you (like what symptoms you are having mainly, what you want to get rid of side-effect- and symptom-wise) (to be taken with heaps of salt with the knowledge that I'm not a professional).

You are on an extremely sedating dose of mirtazapine (7.5 mg). That's the dose they give patients when they want to sedate them and make them fatter (if they're not eating because of their depression).

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...